Really Bad IVIG side effects
December 9, 2017 at 11:27 am
Does anyone else have really bad IVIG side effects. After treatment I’m done for the day. My seventh treatment it felt like I fell down a flight of stairs. The pain was down into my bones. I sleep through treatment then sleep on and off the rest of the day. The next day I’m fine just stiff and sore.
December 9, 2017 at 11:43 am
My reactions to IVIG infusion were ameliorated by a lower infusion rate, lots of water the day before and of treatment. Also, doctor prescribed benadryl and NSAID just prior to treatment.
I always napped after treatment and had low grade headaches for days afterward, regardless.
December 10, 2017 at 1:23 am
My side effects have been lessened by 1) slower infusion rate (for me max 150) 2) saline before, in middle and after infusion 3) taking 600mg of ibuprofen each night for a week so a headache doesn’t slam me in the middle of the night, and ibuprofen during waking hours at first sign of headache
December 29, 2017 at 12:08 pm
My first CIDP doctor, Dr. King Engel, firmly believed that the infusion rate needs to be slow for optimum results. Also, if you are experiencing headaches you might try going more slowly.
January 7, 2018 at 2:40 pm
When I had IVIG it wiped out my white blood cells. Needed Neulasta shots. My new Neuro won’t prescribe.
January 15, 2018 at 12:09 pm
Some do better then others with IVIG. I was always wiped out day of infusion and slept the rest of the day. I slept on and off during my whole infusion time. I had severe joint inflammation, lower back and hamstring muscle stiffness, migraines on and off as soon as I started IVIG. I never had a migraine in my life. I took Tylenol day of treatment and on and off between treatments, along with copious amounts of liquids everyday as close to a gallon as I can get. I split between Crystal Light and PowerAde Zero. I usually drink a powerade zero three times a week.
January 17, 2018 at 2:57 pm
Typically, my IVIg treatments wipe me out for a day or two. By wipe out, I mean a general tiredness and sometimes a bit a weakness in my legs. Generally, a couple days later, I get a nice boost.
Slower infusion rates and plenty of water do help.
February 15, 2018 at 9:30 am
My husband just finished IVIG (5 days). First day after treatment, he felt quite a bit better, the next day – through today (5 days after treatment) he has gone backwards significantly. Is this a side effect of IVIG? He is completely wiped out and can hardly walk. He is achy all over and now extremely depressed. Does this pass? Is this normal?
February 15, 2018 at 11:45 am
Dee Costa, people often have fatigue and headaches after treatment. For my maintenance doses, the headache often appears about ~4-5 days after treatment. I don’t think a loading dose of IVIG would offer immediate relief of neuro symptoms and I don’t think it would cause them as a side effect either. Your husband should rest and let his body process all of that IVIG. It’s a big strain on the immune system. My neuro asked me to commit to 6 months of IVIG before trying to determine if it is working or not. There will be ups and downs, but it’s the overall long-term progress that’s important. I wouldn’t take his walking difficulties now as a sign that he will always have problems or that the treatment isn’t working. You’ll need more time and treatments to determine that. Best of luck.
You must be logged in to reply to this topic.